MAUDE Adverse Event Report: ARTHREX, INC. DUALCOMP HINDFOOT NAIL, 10.5 X 300 MM; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. DUALCOMP HINDFOOT NAIL, 10.5 X 300 MM; INTRAMED FIXATN ROD AND ACCESS
Model Number DUALCOMP HINDFOOT NAIL, 10.5 X 300 MM
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 02/29/2024, it was reported by a sales representative via e-mail that an ar-9090-04s dualcomp hindfoot nail could not be implanted.This occurred during a dual compression ttc nail case when tensioning the cable for the compression mechanism; the handle maxed out in the tensioner.When they went to drill the proximal calcaneal screw (third screw into the nail), the trajectory through the jig was blocked by the internal sliding mechanism of the nail.It was at this point that they realized the internal slider had not reached its maximum distance.They tried to troubleshoot on the fly, seeing if they could force the slider down through a screw hole or see if anything was blocking the mechanism, but were unable to move the slider.
 
Event or Problem Description
On (b)(6) 2024, it was reported by a sales representative via e-mail that an ar-9090-04s dualcomp hindfoot nail could not be implanted.This occurred during a dual compression ttc fusion nail case when tensioning the cable for the compression mechanism; the handle maxed out in the tensioner.When they went to drill the proximal calcaneal screw (third screw into the nail), the trajectory through the jig was blocked by the internal sliding mechanism of the nail.It was at this point that they realized the internal slider had not reached its maximum distance.They tried to troubleshoot on the fly, seeing if they could force the slider down through a screw hole or see if anything was blocking the mechanism, but were unable to move the slider.There was noticeable wear and tear in the tensioner from the set screw sliding against the metal on its track up and down the tensioner.The surgeon had to abandon placing a screw into the proximal calcaneal slot, leaving only one point of fixation distally in the nail.Additionally, the screw could not be implanted in the talar hole since that was also blocked.The case was completed successfully.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 complaint allegation is not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to a wrong alignment with the attachment button on the cable tensioning device and/or the stainless-steel cable has not been preloaded through the distal slider in the nail properly.

Brand Name
DUALCOMP HINDFOOT NAIL, 10.5 X 300 MM
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18916338
Report Number1220246-2024-01512
Device Sequence Number7042953
Product Code HSB
UDI-Device Identifier00888867305526
UDI-Public00888867305526
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K221031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDUALCOMP HINDFOOT NAIL, 10.5 X 300 MM
Device Catalogue NumberAR-9090-04S
Device Lot Number15152820
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer07/01/2024
05/16/2025
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date08/21/2024
06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown